Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

April 29, 2017Nowata County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 29, 2017, 7:39 PM CDT for Nowata County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2017, 7:39 PM CDT (00:39 UTC)
Expired
Apr 29, 2017, 8:30 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK

County Nowata County, OK

The radar

The Tulsa radar (KINX), 62 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 429 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
429 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WWUS84 KTSA 300039
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
739 PM CDT SAT APR 29 2017
 
OKZ056-057-300130-
Craig OK-Nowata OK-
739 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG AND NOWATA
COUNTIES UNTIL 830 PM CDT...

At 739 PM CDT, a strong thunderstorm was located 3 miles northwest of
Watova, moving northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Nowata...                         Delaware...
Lenapah...                        Watova...
Hollow...                         

LAT...LON 3660 9560 3660 9575 3662 9581 3669 9581
      3700 9561 3700 9514
TIME...MOT...LOC 0039Z 213DEG 48KT 3665 9571 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 29, 6:39 PM CDT, 1 hour earlier.

Area forecast discussion, Apr 29, 6:39 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Tulsa OK
639 PM CDT Sat Apr 29 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread ongoing convection will continue to impact terminals
into the early morning hours on Sunday. A general decrease in
stronger convection will be followed by chances for light rain and
continued low ceilings. Strong winds on Sunday and gradual
improvement into MVFR ceilings is expected.

&&

.PREV DISCUSSION... /Issued 328 PM CDT Sat Apr 29 2017/

DISCUSSION...
A high impact flooding event continues across the region...with
several flash flood warnings in effect for a large part of
northeast OK and northwest AR. Multiple rounds of showers and
thunderstorms have resulted in widespread 2-5 inch rain amounts
with some local amounts over 6-7 inches. We've received numerous
reports of street flooding...closed bridges and high
water...especially across northwest AR. Mainstem river flooding
will be a major issue...with 23 forecast points currently in
flood (many moderate to major).

Currently...a stationary front was draped across northwest AR into
southeast OK to a surface wave near Durant. One area of heavy rain
continues along this boundary...with a secondary area of
showers/storms farther west along inverted surface trof. The
multiple rounds of precipitation have sufficiently squashed the
warm sector...although far southeast OK remains quite warm/moist
and unstable (dewpoints running in the lower/mid 70s). Will need
to monitor this area over the next few hours for potential severe
convection.

The secondary area of showers/storms will persist through the
rest of the afternoon/early evening...moving back over areas that
received significant rainfall. Expect flash flood/areal flood
warnings to continue well into the overnight hours.

Rainfall will taper off later this evening and overnight as the
deep upper cyclone lifts northeast into KS. Could see some
lingering wraparound showers into Sunday morning...otherwise
expect a cool and very breezy day.

The next chance of precipitation comes Tuesday night into
Wednesday as a fast moving upper trof drops southeast through the
Rockies. A developing surface boundary across the region will be
the main focus...with most precipitation mainly along and north of
the front. This would result in additional rainfall across areas
that have been hit hard over the past 24 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   49  58  42  72 /  80  30  10  10
FSM   59  66  44  74 /  90  20  10  10
MLC   51  61  45  74 /  80  10  10   0
BVO   48  54  40  70 /  80  40  10  10
FYV   54  59  42  67 /  90  30  10  10
BYV   59  64  42  66 / 100  40  10  10
MKO   51  58  42  72 /  80  20  10  10
MIO   52  58  42  66 /  80  50  20  10
F10   49  58  43  72 /  80  20  10   0
HHW   54  64  45  74 /  90  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday morning for OKZ049-053>076.

AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
     019-020-029.

&&

AVIATION...07
Hazardous weather outlook, Apr 29, 5:19 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
519 PM CDT Sat Apr 29 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
519 PM CDT Sat Apr 29 2017

...Life Threatening Flooding and Severe Weather Ongoing...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Along and east of a line from Bentonville Arkansas to
           McAlester Oklahoma.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Along and east of a line from Bentonville Arkansas to
           McAlester Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Critical.
	AREA...All of northeast Oklahoma and far northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread thunderstorms continue this afternoon with strong to
severe storms ongoing generally east of a line from Bentonville
Arkansas to McAlester Oklahoma.  Damaging winds, large hail, and
a few tornadoes are likely along and east of this line.
The severe weather potential will continue through the evening
hours with a general decrease in storm intensity expected
later tonight.
The continued rounds of heavy rain has resulted in widespread
dangerous flash flooding.  Numerous roads are closed across
the region and high water rescues have been performed through
the afternoon.  Any additional rainfall this afternoon through
the overnight hours will worsen ongoing conditions and rapid
onset flash flooding should be expected.
Additionally, numerous larger river basins are in flood and
river levels will continue to rise.  This will also impact
numerous roadways.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY and Monday...High Wind Potential.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...
A brief dry period is expected late Sunday into Monday
with thunderstorm chances returning mid week.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Apr 29, 7:12 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
712 PM CDT SAT APR 29 2017

OKZ062-067-068-070-300100-
Muskogee OK-Cherokee OK-Wagoner OK-Mayes OK-
712 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAYES...EASTERN
WAGONER...NORTHWESTERN CHEROKEE AND NORTH CENTRAL MUSKOGEE COUNTIES
UNTIL 800 PM CDT...

At 712 PM CDT, a strong thunderstorm was located 4 miles south of
Muskogee, moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Wagoner...
Fort Gibson...                    Okay...
Hulbert...                        Tullahassee...
Peggs...                          Sequoyah State Park...
Summit...                         Lost City...

LAT...LON 3563 9532 3566 9548 3613 9535 3607 9496
TIME...MOT...LOC 0012Z 202DEG 49KT 3568 9538
Local storm report, Apr 29, 7:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     FLOOD            2 N FAYETTEVILLE        36.09N 94.16W
04/29/2017                   WASHINGTON         AR   EMERGENCY MNGR

            POPLAR STREET IMPASSABLE WITH CARS STRANDED AND PEOPLE
            TRAPPED

&&

AEJ
Local storm report, Apr 29, 7:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     FLOOD            HUNTSVILLE              36.09N 93.74W
04/29/2017                   MADISON            AR   PUBLIC

            FLOODING AT WAR EAGLE CREEK ON HWY 23 NORTH NEAR WITHROW
            SPRINGS STATE PARK

&&

AEJ
Special weather statement, Apr 29, 7:32 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
732 PM CDT SAT APR 29 2017

OKZ070>072-074-300100-
Haskell OK-Muskogee OK-Sequoyah OK-McIntosh OK-
732 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HASKELL...
NORTHEASTERN MCINTOSH...WEST CENTRAL SEQUOYAH AND SOUTHEASTERN
MUSKOGEE COUNTIES UNTIL 800 PM CDT...

At 732 PM CDT, a strong thunderstorm was located over Warner, moving
north at 75 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Stigler...                        Checotah...
Warner...                         Vian...
Gore...                           Porum...
Webbers Falls...                  Oktaha...
Tamaha...                         Rentiesville...
Briartown...                      Greenleaf State Park...
Keefeton...                       Lake Eufaula State Park...
Summit...                         Kanima...
Onapa...

This includes Interstate 40 in Oklahoma between mile markers 259 and
298.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern and east central Oklahoma.

LAT...LON 3570 9551 3566 9522 3549 9491 3520 9506
      3541 9564
TIME...MOT...LOC 0032Z 201DEG 65KT 3549 9530
Local storm report, Apr 29, 7:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
734 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HEAVY RAIN       MCALESTER               34.93N 95.77W
04/29/2017  M2.36 INCH       PITTSBURG          OK   MESONET

            RAINFALL OVER THE PAST 6 HOURS

0725 PM     HEAVY RAIN       WEBBERS FALLS           35.51N 95.13W
04/29/2017  M4.25 INCH       MUSKOGEE           OK   MESONET

            RAINFALL OVER THE PAST 6 HOURS

0725 PM     HEAVY RAIN       STIGLER                 35.25N 95.12W
04/29/2017  M4.17 INCH       HASKELL            OK   MESONET

            RAINFALL OVER THE PAST 6 HOURS

&&

AEJ
Special weather statement, Apr 29, 7:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
739 PM CDT SAT APR 29 2017

OKZ056-057-300130-
Craig OK-Nowata OK-
739 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG AND NOWATA
COUNTIES UNTIL 830 PM CDT...

At 739 PM CDT, a strong thunderstorm was located 3 miles northwest of
Watova, moving northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Nowata...                         Delaware...
Lenapah...                        Watova...
Hollow...

LAT...LON 3660 9560 3660 9575 3662 9581 3669 9581
      3700 9561 3700 9514
TIME...MOT...LOC 0039Z 213DEG 48KT 3665 9571

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:10 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Muskogee, Pittsburg35 min
Apr 29, 7:12 PM CDTSpecial Weather StatementTSACherokee48 min
Apr 29, 7:32 PM CDTSpecial Weather StatementTSAHaskell, Muskogee28 min
Apr 29, 7:45 PM CDTSpecial Weather StatementTSAMcIntosh30 min
Apr 29, 7:54 PM CDTSpecial Weather StatementTSAMuskogee36 min
Apr 29, 8:04 PM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa4 hr
Apr 29, 8:04 PM CDTSpecial Weather StatementTSAOkfuskee26 min
Apr 29, 8:07 PM CDTSpecial Weather StatementTSAOkmulgee23 min
Apr 29, 8:20 PM CDTSpecial Weather StatementTSAWagoner25 min
Apr 29, 9:13 PM CDTSpecial Weather StatementTSALeFlore32 min
Apr 29, 9:42 PM CDTSpecial Weather StatementTSAChoctaw18 min
Apr 29, 11:09 PM CDTAreal Flood WarningTSACreek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa36 hr
Apr 29, 11:17 PM CDTAreal Flood WarningTSAHaskell, McIntosh, Muskogee, Pittsburg, Sequoyah36 hr
Apr 29, 11:25 PM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more36 hr
Apr 30, 3:02 AM CDTRiver Flood WarningTSANowata53 hr
Apr 30, 4:11 AM CDTWind AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more17 hr
Apr 30, 7:35 AM CDTFlash Flood WarningTSADelaware, Mayes4 days
Apr 30, 7:46 AM CDTFlash Flood WarningTSAMayes5 days
Apr 30, 10:40 AM CDTRiver Flood WarningTSACherokee, Delaware11 hr
Apr 29, 9:29 PM CDTSpecial Weather StatementTSACarroll31 min
Apr 29, 9:36 PM CDTFlash Flood WarningTSACarroll12 hr
Apr 30, 1:42 AM CDTSpecial Weather StatementTSAMadison33 min
Apr 30, 2:24 AM CDTSpecial Weather StatementTSABenton36 min
Apr 30, 4:04 AM CDTAreal Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Washington60 hr
Apr 30, 9:25 AM CDTFlash Flood WarningTSACarroll26 hr
Apr 30, 3:19 PM CDTRiver Flood AdvisoryTSACrawford, Franklin36 hr

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.